Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 138, NWS North Platte, NE

June 28, 2025Deuel County, Keith County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2025, 6:10 PM MDT for Deuel County, Keith County, Perkins County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2025, 6:10 PM MDT (00:10 UTC)
Expired
Jun 28, 2025, 7:00 PM MDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Deuel County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2087 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2305 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:51 PM MDT, 1 hour 19 minutes earlier. Its key messages:

  • A slight (level 2 of 5) risk of severe storms is expected tonight across portions of north central Nebraska with damaging winds and hail being the main threats.
  • A marginal (level 1 of 5) risk of severe storms is expected Sunday night across much of Nebraska. Large hail and strong winds will be the main threats.
  • Drier conditions return through Tuesday with near to slightly below normal temperatures.
  • Rain and thunderstorms return Tuesday night with near daily chances through the end of the week.
Area forecast discussion, Jun 28, 4:51 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
551 PM CDT Sat Jun 28 2025

.KEY MESSAGES...

- A slight (level 2 of 5) risk of severe storms is expected tonight
across portions of north central Nebraska with damaging winds and
hail being the main threats.

- A marginal (level 1 of 5) risk of severe storms is expected Sunday
night across much of Nebraska. Large hail and strong winds will be
the main threats.

- Drier conditions return through Tuesday with near to slightly
below normal temperatures.

- Rain and thunderstorms return Tuesday night with near daily
chances through the end of the week.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 310 PM CDT Sat Jun 28 2025

Active weather will continue through the short term bringing
thunderstorms to the region during the late afternoon and evenings
today and again Sunday. A short wave will trigger some elevated
storms across northern Nebraska and southern South Dakota by late
afternoon. These storms have the potential to push southeast
throughout the evening with the main threat being damaging winds,
but some larger hail may also be possible in the more organized
thunderstorms. Of note, some of the latest hi-res CAMs suggest very
strong winds associated with a developing MCS by late evening to
early morning. Wind gusts up to 40 mph or higher may be possible
with this system as it moves southeast into central Nebraska. At
this time, confidence relatively low in this development, but with a
few models hinting at this, it's worth a mention.

While the severe potential comes to an end by early Sunday morning
(by 1 AM CT), scattered showers and thunderstorms will continue
across northern Nebraska overnight and into Sunday morning. Another
shortwave will pivot across Nebraska Sunday evening bringing another
opportunity for some widely scattered thunderstorms, some
potentially severe. There is some concern on how continuing
convection across the region Sunday morning may impact severe
potential later on Sunday. Still, SPC's marginal risk seems valid as
moderate instability exists across portions of southwest and central
Nebraska. At this time, large hail will be the main threat for
Sunday's storms, but some isolated stronger wind gusts could still
be possible.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 310 PM CDT Sat Jun 28 2025

Upper level ridging will begin to build across the western US by
Monday morning. This will bring a return to quieter and drier
weather for the first part of the week as surface high pressure
builds into the central Plains. In addition to drier weather, this
ridge will also herald in some cooler, slightly below to near normal
temperatures. Expect highs to rise into the mid 80s on Monday rising
into the upper 80s on Tuesday.

Near daily isolated rain and thunderstorm chances will return on
Tuesday night lasting through the end of the week. At this time,
confidence in locations of impact and timing is low and therefore,
the severe potential is low at this time, but a stronger storm or
two cannot be ruled out completely with small hail and strong wind
gusts being the main threats. Will continue to monitor severe
potential over the next few days as models get a better handle on
the environment.

In addition, temperatures will also steadily rise back into the mid
90s by Friday as warm air advection pushes 850 mb temperatures in
the 25 to 30 C range into western and north central Nebraska.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 544 PM CDT Sat Jun 28 2025

Showers and thunderstorms will continue to develop through this
evening and slowly push southeastward overnight. Strong winds and
hail will be the main threats with these storms. Storms exit the
area by early morning with VFR conditions returning to KLBF. Some
stronger winds continue through the overnight across northern
Nebraska impacting KVTN with gusts up to 25 knots. Winds diminish by
sunrise Sunday morning. In addition, some lingering rain showers
will likely continue across northern Nebraska through much of the
overnight period. Some brief reductions in visibility will be the
main concerns with these showers.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Kulik
Hazardous weather outlook, Jun 28, 2:09 PM MDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service North Platte NE
309 PM CDT Sat Jun 28 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-292015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
309 PM CDT Sat Jun 28 2025 /209 PM MDT Sat Jun 28 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

A slight risk (level 2 of 5) of severe thunderstorms is possible
late this afternoon and evening for much of the Sandhills into north
central Nebraska. Main threats will be damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A marginal risk (level 1 of 5) of severe thunderstorms is possible
Sunday evening for all of western and north central Nebraska. The
main threat will be large hail, but some stronger winds are also
possible.

Thunderstorm chances continue Tuesday night through Friday night.
The threat for severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 28, 5:57 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
557 PM MDT Sat Jun 28 2025

NEZ056>058-290045-
Deuel NE-Perkins NE-Keith NE-
557 PM MDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERKINS...
SOUTHWESTERN KEITH AND SOUTHEASTERN DEUEL COUNTIES THROUGH 645 PM
MDT...

At 556 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Barton, or 9 miles south of Big Springs, moving
east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ogallala, Grant, Big Springs, Brule, Barton, Wild Horse Spring,
Goldeneye State Wildlife Management Area, Megeath, and Lake View
Campground.

This includes the following highways...
 Highway 61 between mile markers 68 and 85.
 Interstate 80 in Nebraska between mile markers 99 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4102 10227 4128 10188 4089 10152 4078 10205
      4100 10205 4100 10226
TIME...MOT...LOC 2356Z 248DEG 25KT 4093 10209

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:30 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan45 min
Jun 28, 7:12 PM MDTSpecial Weather StatementLBFGarden48 min
Jun 28, 8:21 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes, Keith, Lincoln, Perkins24 min
Jun 28, 8:50 PM MDTSpecial Weather StatementLBFPerkins25 min
Jun 28, 8:52 PM MDTSpecial Weather StatementLBFSheridan38 min
Jun 28, 9:05 PM MDTSpecial Weather StatementLBFKeya Paha40 min
Jun 28, 9:14 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha46 min
Jun 28, 9:55 PM MDTSevere Thunderstorm WarningLBFBoyd, Brown, Cherry, Keya Paha, Rock50 min
Jun 28, 10:39 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock51 min
Jun 28, 11:17 PM MDTSpecial Weather StatementLBFCherry43 min
Jun 28, 11:28 PM MDTSpecial Weather StatementLBFHolt47 min
Jun 28, 11:47 PM MDTSpecial Weather StatementLBFHolt43 min
Jun 28, 11:50 PM MDTAreal Flood AdvisoryLBFBrown, Cherry, Keya Paha3 hr
Jun 29, 12:19 AM MDTSpecial Weather StatementLBFHolt41 min
Jun 29, 12:32 AM MDTSevere Thunderstorm WarningLBFCherry43 min
Jun 29, 12:37 AM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha38 min
Jun 29, 12:42 AM MDTSpecial Weather StatementLBFCherry48 min
Jun 29, 5:44 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.